Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 8, NWS Shreveport, LA
NWS Shreveport, LA issued this heat advisory at Jul 28, 2021, 2:27 PM CDT for 4 states. It took effect at Jul 29, 2021, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2021, 2:27 PM CDT (19:27 UTC)
- In effect from
- Jul 29, 2021, 12:00 PM CDT
- Expired
- Jul 29, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Shreveport, LA
All 48 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1523 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
767 WWUS74 KSHV 281927 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 227 PM CDT Wed Jul 28 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-291030- /O.NEW.KSHV.HT.Y.0008.210729T1700Z-210730T0000Z/ /O.CON.KSHV.HT.Y.0007.000000T0000Z-210729T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 227 PM CDT Wed Jul 28 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT THURSDAY... * WHAT...For the first Heat Advisory, heat index values up to 109. For the second Heat Advisory, heat index values up to 109 expected. * WHERE...Portions of north central and northwest Louisiana, southeast Oklahoma, south central and southwest Arkansas and east and northeast Texas. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from noon to 7 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 16
3 follow-up statements
020 WWUS74 KSHV 290355 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 1055 PM CDT Wed Jul 28 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-291200- /O.CON.KSHV.HT.Y.0008.210729T1700Z-210730T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 1055 PM CDT Wed Jul 28 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT THURSDAY... * WHAT...Heat index values up to 109 expected. * WHERE...Portions of north central and northwest Louisiana, southeast Oklahoma, south central and southwest Arkansas and east and northeast Texas. * WHEN...From noon to 7 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 50
374 WWUS74 KSHV 290849 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 349 AM CDT Thu Jul 29 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-291700- /O.CON.KSHV.HT.Y.0008.210729T1700Z-210730T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 349 AM CDT Thu Jul 29 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values from 105 to 110 expected. * WHERE...Portions of north central and northwest Louisiana, southeast Oklahoma, south central and southwest Arkansas and east and northeast Texas. * WHEN...From noon to 7 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 26
492 WWUS74 KSHV 291858 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 158 PM CDT Thu Jul 29 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301200- /O.NEW.KSHV.HT.Y.0009.210730T1700Z-210731T0000Z/ /O.CON.KSHV.HT.Y.0008.000000T0000Z-210730T0000Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 158 PM CDT Thu Jul 29 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT FRIDAY... * WHAT...For both Heat Advisories, heat index values up to 110 are expected. * WHERE...Portions of north central and northwest Louisiana, southeast Oklahoma, south central and southwest Arkansas and east and northeast Texas. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from noon to 7 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 16
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this heat advisory went out at Jul 28, 12:25 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 28, 12:25 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1225 PM CDT Wed Jul 28 2021
.AVIATION...
For the 28/18Z TAF update, VFR vis/cigs remain as the primary
flight condition through the entire period, with two exceptions.
The first exception arrives by the start of the period in the
form of -RA/-TSRA propagating southwest across our southern and
eastern terminals before diminishing by 29/00Z. The second
exception to VFR vis/cigs could arrive across KMLU by 29/12Z in
the form of patchy fog. Otherwise, very light easterly winds are
expected through the period. /16/
&&
.PREV DISCUSSION... /issued 1010 AM CDT Wed Jul 28 2021/
UPDATE...
As of 10 AM, temperatures are in the mid-80s and dew points are
already in the mid-70s, preceding another hot and humid afternoon.
All weather trends areawide are continuing as anticipated with
thinning cloud decks, and very light winds from the east. The only
respite from these conditions (mainly a few degrees cooler) are
expected mostly south of the I-20 corridor in the form of
scattered showers and thunderstorms this afternoon. High
resolution guidance indicates that any convection that forms will
propagate from east to west before quickly diminishing with the
loss of daytime heating.
No forecast adjustments or adjustments to the Heat Advisory (in
effect from noon to 7 PM today) were necessary at this time. Any plans
for daytime activity should account for heat hazards
appropriately through frequent breaks and hydration. /16/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 95 77 97 77 / 30 10 20 0
MLU 94 77 96 77 / 30 10 20 0
DEQ 96 75 98 75 / 10 0 0 0
TXK 96 77 98 78 / 10 0 10 0
ELD 95 74 97 75 / 20 0 10 0
TYR 94 77 96 77 / 20 10 20 0
GGG 94 76 96 76 / 30 10 20 0
LFK 95 77 96 75 / 50 20 30 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
070>073.
LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
017>022.
OK...Heat Advisory until 7 PM CDT this evening for OKZ077.
TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
16/16Hazardous weather outlook, Jul 28, 5:40 AM CDT, 8 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 540 AM CDT Wed Jul 28 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-291100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 540 AM CDT Wed Jul 28 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... A Heat Advisory is in effect today for all of the Four State Region. Temperatures will again climb into the mid and possibly upper 90s this afternoon across the area, and when combined with the humidity, will result in heat indices ranging from 105 to 110 degrees. In addition, isolated to scattered showers and thunderstorms will develop this afternoon over East Texas and North Louisiana near a lingering upper level disturbance. Isolated strong storms can not be ruled out, with locally gusty winds and brief heavy rainfall possible. These storms will quickly diminish by early evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Very hot and humid conditions will continue across the region Thursday through Sunday, with heat indices nearing or exceeding 100 degrees each day. Isolated showers and thunderstorms will be possible over East Texas and North Louisiana Thursday, before an upper level ridge of high pressure expands southeast into the region Friday and Saturday, resulting in dry conditions. This will also produce the hottest temperatures so far this summer across the area, with readings nearing 100 degrees. However, a weak cool front will begin to drift south into the region Sunday night, which will focus an increase in showers and thunderstorms, as well as slightly cooler temperatures through Tuesday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed through tonight. 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:16 PM CDT | Special Weather Statement | SHV | Webster | 29 min |
Nearby
Heat Advisories in Texas, 2021Heat Advisories in Louisiana, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.